Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the ideal structure of algebras of star-algebra valued functions
HTML articles powered by AMS MathViewer

by Jorma Arhippainen PDF
Proc. Amer. Math. Soc. 123 (1995), 381-391 Request permission

Abstract:

The ideal structure of the algebra $C(X,A)$ has been studied in many papers under various topological assumptions on the space X and the algebra A. In this paper we shall study the case where X is a completely regular topological space and A is a locally convex star algebra. In such case the structure of closed (proper) ideals can be described not only by using points of X and some family of closed ideals of A, as usual, but also by using points of the carrier space $\Delta (A)$ of A and some family of closed ideals of $C(X,A)$ depending on those points and also by using different kind of slice ideals of $C(X,A)$.
References
    M. Abel, Description of closed ideals in algebras of continuous vector-valued functions, Math. Notes, vol. 30, Princeton Univ. Press, Princeton, NJ, 1981, pp. 887-892.
  • Richard Arens, A generalization of normed rings, Pacific J. Math. 2 (1952), 455–471. MR 51445
  • Jorma Arhippainen, On the ideal structure and approximation properties of algebras of continuous $B^*$-algebra-valued functions, Acta Univ. Oulu. Ser. A Sci. Rerum Natur. 187 (1987), 103. MR 918787
  • Jorma Arhippainen, On commutative locally $m$-convex algebras, Tartu Ül. Toimetised 928 (1991), 15–28 (English, with Estonian summary). MR 1150230
  • Jorma Arhippainen, On the ideal structure of algebras of LMC-algebra valued functions, Studia Math. 101 (1992), no. 3, 311–318. MR 1153787, DOI 10.4064/sm-101-3-311-318
  • —, On locally convex square algebras, Preprint series in Math., Univ. of Oulu, 1992.
  • Edward Beckenstein, Lawrence Narici, and Charles Suffel, Topological algebras, North-Holland Mathematics Studies, Vol. 24, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. MR 0473835
  • William E. Dietrich Jr., The maximal ideal space of the topological algebra $C(X,\,E)$, Math. Ann. 183 (1969), 201–212. MR 254605, DOI 10.1007/BF01351380
  • —, Function algebras on completely regular spaces, Diss., Northwestern Univ., Evanston, IL, 1971.
  • James Dugundji, Topology, Allyn and Bacon, Inc., Boston, Mass., 1966. MR 0193606
  • W. Hery, Rings of continuous Banach algebra-valued functions, Doct. Diss. Absttrs 45, Polytech. Instit. of New York, 1974.
  • William Hery, Maximal ideals in algebras of continuous $C(S)$ valued functions, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Nat. (8) 58 (1975), no. 2, 195–199 (English, with Italian summary). MR 423060
  • William J. Hery, Maximal ideals in algebras of topological algebra valued functions, Pacific J. Math. 65 (1976), no. 2, 365–373. MR 435854
  • Anastasios Mallios, Topological algebras. Selected topics, North-Holland Mathematics Studies, vol. 124, North-Holland Publishing Co., Amsterdam, 1986. Notas de Matemática [Mathematical Notes], 109. MR 857807
  • Ernest A. Michael, Locally multiplicatively-convex topological algebras, Mem. Amer. Math. Soc. 11 (1952), 79. MR 51444
  • Peter D. Morris and Daniel E. Wulbert, Functional representation of topological algebras, Pacific J. Math. 22 (1967), 323–337. MR 213876
  • Leopoldo Nachbin, Elements of approximation theory, Van Nostrand Mathematical Studies, No. 14, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1967. MR 0217483
  • João Bosco Prolla, Approximation of vector valued functions, North-Holland Mathematics Studies, Vol. 25, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. MR 0500122
  • João Prolla, On the spectra of non-Archimedean function algebras, Functional analysis, holomorphy, and approximation theory (Proc. Sem., Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1978) Lecture Notes in Math., vol. 843, Springer, Berlin, 1981, pp. 547–560. MR 610845
  • João Prolla, Topological algebras of vector-valued continuous functions, Mathematical analysis and applications, Part B, Adv. in Math. Suppl. Stud., vol. 7, Academic Press, New York-London, 1981, pp. 727–740. MR 634265
  • Bertram Yood, Banach algebras of continuous functions, Amer. J. Math. 73 (1951), 30–42. MR 42068, DOI 10.2307/2372157
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J20, 46K05
  • Retrieve articles in all journals with MSC: 46J20, 46K05
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 123 (1995), 381-391
  • MSC: Primary 46J20; Secondary 46K05
  • DOI: https://doi.org/10.1090/S0002-9939-1995-1215198-3
  • MathSciNet review: 1215198